Thunderstorm Wind, Martin
- When
- June 2, 2:40 PM EST
- Where
- Martin County, Hobe Sound
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.067, -80.133
Thunderstorm winds blew down a large tree in Hobe Sound.
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 2, 1:50 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT WED JUN 2 2004 .DISCUSSION... ...THE WET SEASON APPEARS TO BE HERE...A FEW STRONG STORMS POSSIBLE THE NEXT FEW DAYS.. THU...MID LVL S/W WILL MOVE ACROSS GA/SC THU MORNING AND OFF THE GA COAST BY AFTN. MID LVL SHEAR AXIS AND VORT LOBE WILL TRAIL INTO THE NRN PENINSULA BY EARLY EVENING. LOW LVL OFFSHORE WINDS WILL DELAY SEA BRZ NORTH OF THE CAPE BUT IT SHOULD STILL DEVELOP IN THE AFTN. SFC TROUGH AND SEA BRZ CONVERGENCE WILL ALLOW SCT TSTMS TO DEVELOP FROM OKEECHOBEE COUNTY NNE INTO CSTL VOLUSIA COUNTY BY MID-LATE AFTN. SOME ENHANCEMENT TO STORMS WITH STRENGTH OF MID LVL FLOW ACROSS THE NRN ZONES...SRN ZONES MAY SEE BETTER CHC FOR PULSE STRONG/SVR WITH INCREASED INSOLATION. WILL KEEP THE ERN 2/3 OF THE CWA WITH AT LEAST 50 PCT POPS. HIGHS LWR 90S FOR INTERIOR AND UPR 80S TO AROUND 90 CSTL. THU NGT...WILL KEEP POPS HIGHER THAN GUID WITH 40 PCT INTERIOR AND 50 PCT E COAST FOR MAINLY EVENING ACTIVITY. ETA AND NGM SIMLIAR WITH LOW PRES DROPPING SLOWLY SOUTHWARD FROM CSTL SECTIONS OF GA. THIS WILL KEEP AREA IN FAVORABLE PREFRONTAL CONVERGENCE AREA WITH TRAILING VORT ENERGY CONTINUING ACROSS THE NRN PENINSULA. FRI...SECONDARY STRONG S/W DIVES DOWN INTO AL/GA REINFORCING SFC LOW ACROSS THE SE STATES AND KEEPING CENTRAL FL IN AREA OF DEEP MOISTURE AND SW MID LVL FLOW. WILL BUMP UP TSTM CHANCES TO 50/60 PCT RANGE WITH STRONG STORMS POSSIBLE ONCE AGAIN. SHOULD SEE INCREASED CLOUD COVER ACROSS THE NRN ZONES AS WELL WHICH MAY LIMIT HIGH TEMPS A BIT FROM RECENT DAYS. E COAST SEA BRZ SHOULD ALSO EHNHANCE CONVECTIVE DEVELOPMENT IN THE AFTN HOURS. HIGHS MAINLY 85-90. SAT/SUN...SFC RIDGE AXIS LIFTS BACK NWD TWD CENTRAL FL WITH LOW/MID LAYER SOUTHERLY FLOW. PWATS DROP BACK TO AROUND 1.6 INCHES BUT WILL KEEP 40 POPS FOR MOST OF THE FORECAST AREA EACH AFTN WITH LATE DAY BOUNDARY INTERACTIONS ALLOWING FOR SCT COVERAGE. MON-WED...UPPER LVL RIDGE BUILDS TO THE EAST ACROSS THE ATLC WITH DEEPER MOISTURE WORKING NORTHWESTWARD INTO THE ERN GULF BY MID WEEK. EAST COAST SEA BRZ SHOULD MAKE IT INTO THE INTERIOR BY EVENING EACH DAY...WITH LOW SCT COVERAGE OF SHOWERS AND STORMS. CLIMO POPS IN THE 35-40 PCT RANGE ARE FORECAST AND WILL CONTINUE. && .MARINE...S/SW FLOW WILL BECOME S/SE BY EARLY NEXT WEEK AS SFC RIDGE AXIS BUILDS NORTHWARD TWD THE WATERS. SHOULD KEEP WINDS 10-15 KNOTS OR LESS AND SEAS IN THE 2-4 FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 71 85 / 50 50 50 60 MCO 74 92 73 88 / 20 50 40 50 MLB 73 89 72 87 / 50 50 50 60 VRB 73 89 72 87 / 50 50 50 50 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CRISTALDI LONG TERM...VOLKMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT WED JUN 2 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 022200- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 1155 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... A LINE OF LIGHTNING STORMS OVER MARION AND SUMTER COUNTIES WILL MOVE INTO LAKE AND VOLUSIA COUNTIES EARLY THIS AFTERNOON AND CONTINUE EASTWARD...AFFECTING THE INTERSTATE FOUR CORRIDOR...AND AS FAR SOUTH AND EAST AS ORMOND BEACH AND CAPE CANAVERAL BY LATE AFTERNOON. ADDITIONALLY...ISOLATED STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE ATLANTIC SEA BREEZE DEVELOPS OVER THE COASTAL COUNTIES AND MOVES SLOWLY INLAND. STORM COVERAGE AND INTENSITY WILL LIKELY INCREASE DURING THE LATE AFTERNOON AND ESPECIALLY THIS EVENING OVER THE WESTERN PORTIONS OF THE EAST COAST COUNTIES AND THE ADJACENT COUNTIES. A FEW STORMS MAY BECOME SEVERE AS SEA AND LAKE BREEZES...AND OUTFLOW BOUNDARIES INTERACT...AND PRODUCE LOCALLY DAMAGING WINDS AND EXCESSIVE CLOUD TO GROUND LIGHTNING. THE STORMS WILL MOVE BACK TOWARD AND OFFSHORE THE EAST COAST THIS EVENING. LARGE HAIL AND AN ISOLATED TORNADO IS EVEN POSSIBLE...ESPECIALLY ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES WHERE A BOUNDARY FROM NORTH FLORIDA MAY INTERACT WITH THE EAST COAST SEA BREEZE TO PRODUCE INTENSE STORMS. ...FLOOD IMPACT... TORRENTIAL RAINFALL LEADING TO URBAN FLOODING WILL BE POSSIBLE WHERE SEA BREEZE BOUNDARIES COLLIDE...MAINLY OVER OR JUST INLAND FROM THE COASTAL COUNTIES. SOME LOCATIONS IN THESE AREAS COULD RECEIVE AROUND THREE INCHES OF RAINFALL. ...MARINE THUNDERSTORM GUST IMPACT... AS SCATTERED LIGHTNING STORMS SPREAD OFFSHORE THE MAINLAND AND ACROSS THE INTRACOASTAL WATERWAYS...BARRIER ISLANDS...AND INTO THE ATLANTIC LATE THIS AFTERNOON AND PRIMARILY THIS EVENING...SQUALLS OVER 35 KNOTS...LOCALLY ROUGH SEAS...VISIBILITY NEAR ZERO IN HEAVY RAINFALL..AND FREQUENT CLOUD TO WATER LIGHTNING WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY... THE WET SEASON HAS BEGUN ACROSS EAST CENTRAL FLORIDA...AND STORMS ARE FORECAST EACH DAY THROUGH EARLY NEXT WEEK. CONDITIONS APPEAR FAVORABLE FOR DEVELOPMENT OF SEVERE LIGHTNING STORMS THURSDAY AND FRIDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A SIGNIFICANT HAZARD TO SAFETY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON AND EVENING. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1255 PM EDT WED JUN 2 2004 FLZ044-144-021745- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 1255 PM EDT WED JUN 2 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH ABOUT TO MOVE INTO WESTERN LAKE COUNTY... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM BUSHNELL TO WILDWOOD...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE LISBON...LEESBURG...OKAHUMPKA...TAVARES AND EUSTIS. MOTORISTS DRIVING ON THE FLORIDA TURNPIKE IN LAKE COUNTY SHOULD ALSO BE ON THE LOOKOUT FOR THESE STRONG STORMS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
The Melbourne radar (KMLB), 127 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down a large tree in Hobe Sound.
Thunderstorm winds blew down light poles on Highway 528 in Merritt Island.
Thunderstorm winds blew down trees and power lines in Holly Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407579, 5407580, 5407581, 5407582, 5407583.